Discussions By Condition: Medical Stories

Muscle Spasms, help!

Posted In: Medical Stories 6 Replies
  • Posted By: Anonymous
  • June 29, 2008
  • 00:56 AM

Hi, I am just wondering why I am getting the symptoms I am getting all of the sudden. It all started when my right foot went numb to the touch in certain areas (top of foot and toes). I can still walk, but when I touch the top of my foot it feels tingly. The next thing I noticed was a very minute muscle spasm (almost like a pulse) in my chin. I really did not think anything of it because it was only noticeable to me in the mirror (I did not feel the spasm). The next spasm was under my left eye and was also like a pulse, but not as minute as the chin spasm. Then about 2 weeks after having these symptoms that never went away, I started getting major noticeable spasms while shopping right above the left side of my lip. I was so embarrased, I covered my mouth and checked out and got out of there as quick as possible. That spasm has not come back yet.

Now, I woke up this morning and had a huge spasm above my right eyebrow, the spasm was pulling my eyebrow down in fast spastic motions. I also noticed the spasm under my left eye and this spasm was fast and pulling downward. My left eyeball was kind of going crazy too. I also had the normal chin spasm, but this was very unnoticable. The spasms today finally went away (except the chin spasm), but I did notice that the right side of my stomach was spastic too.

I have suffered from chronic migraines for about 7 years now, that started around 22 yrs. of age. I am on a regular dose of topamax (100 mg.) at night to help. I was told (about 2 weeks ago) it might be stress and that this sometimes happens to people, but to call if the spasms get worse, which they have and I do need to call. I am not under any stress of any kind, except for my migraines. This is just sudden and annoying. Any suggestions????

Reply Flag this Discussion

6 Replies:

  • That is a main side effect from topamax. You must report it to your doctor and change your medication as soon as possible, like on Monday.Read through all of these: http://www.medications.com/se/topamax http://epilepsy.emedtv.com/topamax/topamax-side-effects.html http://www.topamax.com/topamax/how-topamax-may-help--what-to-expect.html
    Monsterlove 2921 Replies Flag this Response
  • I am the original person who posted before. Thanks for the information:) Just wanted to fill you in on some more info. about my past. I asked my neurologist whether this was a side effect of Topamax and he said "No, not at all" and I even said, "Are you sure?". I was on Topamax (200 mg.) for about 3 years and the only side effect I thought I was having was tingling and numbness in my hands and stomach problems. The Doc said it was normal. Anyway, I went off the Topamax for about 2 yrs. and decided the side effects were not that bad, so I went back on it, but this time around it has been weird. At first I went up to 150 mg. Topamax and started losing all my hair immediately, not to mention BAD stomach problems, we decided to go back down to 100 mg. and my hair grew back extra thick (also take evening primrose oil and Hair, skin, and nail vitamins everyday). One thing I did notice was that I lost a ton of weight the first time around. I went from 135 pounds in no time, (I am 5'6) to 114 pounds. I was 114 pounds for a couple of years, but felt great. I looked too skinny, but this time around I have not lost that much weight. I am actually way over my goal weight. I did have my gallbladder removed 3 years ago wich does not help with my weight loss, but it seems like my stomach is just swollen continuously. I don't even eat that much. I am not overweight, just over my BMI. I am a size 8-10, used to be a 2-4. See what I mean! Anyway, I am taking wellbutrin xl 150mg. in the morning too. I took 300mg in the morning in the past and lost weight with this too. Anyway, back then I was acne free, my hair was great and I was skinny. Now I have to go to a dermatologist for my acne (take cleocin twice a day for acne) my hair is either too thin or too thick, and I am lethargic and over my normal weight, not to mention the annoying muscle spasms! Do I have MS or is this really related to Topamax?
    Anonymous 42789 Replies Flag this Response
  • I am the original person who posted before. Thanks for the information:) Just wanted to fill you in on some more info. about my past. I asked my neurologist whether this was a side effect of Topamax and he said "No, not at all" and I even said, "Are you sure?". I was on Topamax (200 mg.) for about 3 years and the only side effect I thought I was having was tingling and numbness in my hands and stomach problems. The Doc said it was normal. Anyway, I went off the Topamax for about 2 yrs. and decided the side effects were not that bad, so I went back on it, but this time around it has been weird. At first I went up to 150 mg. Topamax and started losing all my hair immediately, not to mention BAD stomach problems, we decided to go back down to 100 mg. and my hair grew back extra thick (also take evening primrose oil and Hair, skin, and nail vitamins everyday). One thing I did notice was that I lost a ton of weight the first time around. I went from 135 pounds in no time, (I am 5'6) to 114 pounds. I was 114 pounds for a couple of years, but felt great. I looked too skinny, but this time around I have not lost that much weight. I am actually way over my goal weight. I did have my gallbladder removed 3 years ago wich does not help with my weight loss, but it seems like my stomach is just swollen continuously. I don't even eat that much. I am not overweight, just over my BMI. I am a size 8-10, used to be a 2-4. See what I mean! Anyway, I am taking wellbutrin xl 150mg. in the morning too. I took 300mg in the morning in the past and lost weight with this too. Anyway, back then I was acne free, my hair was great and I was skinny. Now I have to go to a dermatologist for my acne (take cleocin twice a day for acne and differin cream at night) my hair is either too thin or too thick, and I am lethargic and over my normal weight, not to mention the annoying muscle spasms! Do I have MS or is this really related to Topamax?
    Anonymous 42789 Replies Flag this Response
  • Hi, I am the original person who posted earlier. I also forgot to mention that I started (month before face spasms) having terrible jaw pain. I have to wear a night guard at night because if I don't, my bite is off and I won't be able to open my mouth due to discomfort. So far it has worked...knock on wood:) My dentist told me I have terrible TMJ and it started years ago, but I just never had pain with it. He said it is trauma caused by years of wearing braces when I was younger. The braces were to correct an bad underbite that I had. He wants me to do 2 years of splint treatment, but I am fine just wearing the nightguard so far. Anyway, to get to the point, the pain in my jaw and right side of face came about one month before the weird spasms in my face. Man, was that TMJ pain bad! I couldn't even open my mouth to eat or talk.
    Anonymous 42789 Replies Flag this Response
  • Hi- Did all your muscles spasms in your face gone by now?Did you also went on the splint or are you just using the nightguard. I am experiencing the same problems now and would like to know more from you.Please email me: kymmestrie@yahoo.com
    Anonymous 42789 Replies
    • December 30, 2008
    • 06:14 PM
    • 0
    Flag this Response
  • I had all of these muscle spasms and pain situations including jaw, plus a whole lot of other symptoms. It turned out to be vitamin b12 deficiencies.http://forums.wrongdiagnosis.com/showthread.php?p=135786&posted=1#post135786 Come on over to the b12 forum and check out the list of symptoms. people tend to start with a few and have more as time goes on.
    Freddd 3576 Replies
    • December 31, 2008
    • 11:18 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.